MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed, 2.75mm x 12mm target lesion was located in the left anterior descending artery.A 2.75mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, it was noted that the balloon delivery shaft was fractured.The procedure was completed with another of same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
D4: batch/lot updated from 0024236532 to 24502626.D4: expiration date updated: from 08/07/2022 to 09/26/2022.Device evaluated by mfr.: returned device consisted of a quantum maverick balloon catheter in two pieces.The balloon was tightly folded.Analysis of the tip, balloon, markerband, inner/outer shaft, hypotube and hub included microscopic and visual inspection.Inspection revealed a fracture in the hypotube located 52.7cm from the tip of the device, and numerous kinks in the hypotube.The fracture faces of the separation were ovalized, suggesting the area was kinked prior to becoming separated.Inspection of the device found no other damage or defects.The reported fracture was confirmed.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10254588
Report Number2134265-2020-08481
Device Sequence Number2577707
Product Code LOX
UDI-Device Identifier08714729392668
UDI-Public08714729392668
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0024502626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight83